Pain and Tylenol are like two peas in a pod. Everyone knows, even I, that they go together. I bet you also take Tylenol or any Acetaminophen containing products whenever you feel pain or feverish. I don’t blame you, after all, we were all taught the same thing, Tylenol relieves pain. And it does, I am not saying it doesn’t. But aren’t you curious what is causing this anti-Tylenol movement? It seems to me that Tylenol hasn’t been upfront with what it does to our bodies.
Takes away pain
We all know why Tylenol is popular. No one likes pain. It hinders our schedule, it makes us slower, and it ruins our mood. On a physiological level, it tells us that there is something wrong inside our bodies. The cause can be something significant or could be that we just hurt ourselves. Tylenol has its main component, Acetaminophen that handles pain removal. Aside from relieving pain, headaches, backaches, muscle aches, menstrual cramps, toothaches, can also reduce fever. It is also for colds and sore throats, which is why some flu medications have acetaminophen as well.
What Tylenol does to pain
Acetaminophen has properties that can stop prostaglandin from doing its job. Prostaglandin handles communicating with our nerves to tell us that were in pain. When you take Tylenol, Acetaminophen stops prostaglandin and will stop the pain. Do you think it solves the problem? It doesn’t. Whatever caused pain didn’t go away.
Why is Tylenol dangerous?
The daily intake of Tylenol shouldn’t be more than 4000mg. A Tylenol tablet comes in two dosages, 300mg and 650mg. If you are taking the 300mg tablet you should only take 13 Tylenol tablets at most. If you are taking 650mg tablets, you can only take a maximum of 6. But even with this limit imposed on us, the dangers are still apparent. Healthy adults, who consumed the max dose of Tylenol for two weeks, suffered liver damage.
There is also a surprising 80,000 people who are rushed to the emergency room yearly because of acetaminophen poisoning. It is said that people don’t read labels and might not be aware that there is such a thing as acetaminophen poisoning. Tylenol isn’t the only medication that has Acetaminophen. Sinutab and other Tylenol products, also contain Acetaminophen, which can contribute to your daily dosage. If you drink alcohol 2 to 3 times a day and take Tylenol, be wary of its effects to your liver. Tylenol overdose can cause liver damage, liver failure, and even death.
If you can avoid taking Tylenol, I do recommend that you do. I have started working on some natural remedies instead. And if you are still not convinced about the dangers of Tylenol, watch this video: